Recommendation for discontinuing Xanax (Alprazolam)

Dear Ask The Doctor:  Hi, i have been taking xanax for my fear of flying. i have had a lot of flights in the past 6 months for business maybe about 30 and would take a 2 mg bar for each flight. i just got back from a trip around America and since i got back i have had some anxiety i would have taken about 20 2 mg bars in the past 2 months i have gone weeks at a time without taking them , but the 2 past week i have had a little anxiety and have taken about 6 times. i want to stop would i be dependant and need to taper off?
 

Dear Patient:  I do understand your concern. Xanax or alprazolam is used in the treatment of anxiety disorder, panic disorder and anxiety associated with depression. The drug must be used with caution because there is a high potential for drug dependency. Rebound or withdrawal symptoms, including seizures, may occur following abrupt discontinuation or large decreases in dose. I would suggest that you see your doctor for appropriate recommendations to taper off the drug.

Please login or signup to post comments!

@ASKTHEDOCTOR ON TWITTER
@ASKTHEDOCTOR
Official Question Provider for